what are these????? Seizures???? Hormone Related????? HELP!!!!!!!!
I have been getting these for 1 1/2 years. They usually happen around the time of my period (either right before, during or 1-2 days after). I get nausea - sometimes profuse vomitting, diarrhea, slurred speech, difficulty walking, altered vision & hearing, ALL the muscles in my body (including heart & lungs) tighten and then I shake and jerk - usually only my arms & neck shake and jerk - I have had it in my legs before. These are very, very painful. My jaws tighten and quiver - you can feel it on my cheeck. My blood pressure goes up and so does my pulse. I can tell my breathing is off along with my heart rhythm. I feel very weak like I am going to pass out however, I don't pass out. I am fully aware of what is going on around me so, I do not loose consciousness. They last anywhere from 30 minutes to several hours. Afterwards I am very tired, sore and do not feel back to normal for several days. Has anyone experienced these???? If so, what are they???? I have gone to a neurologist and he says that they are anxiety, stress. I have a hard time believing that and they never give me an answer as to how to relieve these other than Ativan. My family doctor, ER doctor think that there is something neurologic or hormonal going on with me but all the neurologist does is blow me off and treat me like I am a hysterical woman. I have never heard of stress or anxiety acting like this. Please help!!!!!!
hi i am getting a lot of the symtoms (symptoms) you are getting i just sent a post they told me it was anxiety and stress then epilepsy heart rhythum disorder you name it mine can last for hours like you thats why i dont think i have epilepsy but they put me on gabapentin and valproate its not helping. i allso get twitching in my muscles and my face goes bright red but i had a hysterectormysorry dont know how to spell it hope we both find answers take care.
hi there i tried to load the video but got no luck on both of them i would have been interested to watch it but never mind thank you anyway. i wish like you i cuold find some answers do you think yours are seizures im starting to give up trying to find out like you say they think your just hysterical or stress related.take care
Hi. I've had seizures ever since puberty and what you are describing sounds a lot like a seizure. You're doctor may be heading somewhere saying it's correlated with stress. Stress is the number one main trigger for a seizure to occur. I haven't had one for a few years but I frequently had them during my period when I was more stressed. I would also have them before an event I was anxious about such as a test or a race or when exposed to strobe lights which also cause stress and even whenever I had a fever. If they are seizures, you sound pretty alert though during them which sometimes I was pretty alert despite my lack of control and sometimes I wasn't. I'm no neurologist, but speaking from my own experience. These things don't make someone mental at all like what some people think but it's still a problem for people. But I wish you luck and I hope it's not seizures.
Thank you for your input. I think that they are some sort of seizure too. I have some tests coming up that will hopefully shed some light as to what is going on. I am at wits end because the neurologist is blowing them off calling them panic attacks. I don't think that they are. I get panic when I am in the middle of one because I think that I am going to pass out or die...... Thank you so much......
I started having "aura's" (de ja vu like episodes) at puberty. Didn't really know what the problem was so basically ignored it. After the birth of my second child I had my one and only grand mal seizure. I was diagnosed with epilepsy and put on anti seizure meds for 4 years. Bumped along for 13 years with no meds and no problems. Then as peri-menopause began, the aura's came back. I went to a neurologist and told him I thought it was hormone related. He told me I was wrong. I was put on anti-seizure meds once again, but the side effects were so bad I knew I wouldn't be able to stay on it long term. A friend mentioned that she had read about hormone imbalance causing seizures. I knew I could not go back to my neurologist, so I went to my ob/gyn and he said a hormone imbalance could absolutely cause seizures. I am now using hormone creams (all three, estrogen, progesterone and testerone). I no longer take anti-seizure meds. I still get aura's but only around the time of my cycle.
Your original post resonates with me. Most of what you mention happened to me for the first time yesterday. I still don't feel 100% like myself. I am hoping you have had some positive developments since your original post in 2011. If. there's anything that you can share with me to help me on my path I'd really appreciate it.
Hoping to hear from you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.